Help and Support for Hearing Loss

and other ear conditions such as tinnitus, Meniere’s disease and hyperacusis. Information on causes of hearing loss. Assistive devices for hearing impaired people.

Hormone Replacement Therapy Kalispell MT

Local resource for hormone replacement therapy in Kalispell, MT. Includes detailed information on local businesses that provide access to hormone replacement therapy, menopause relief, and hot flash treatments, as well as advice and content on menopause symptoms, hormone therapies, hormone balance, and perimenopause symptoms.

Gwenda Colwell Jonas, MD
(406) 752-5252
210 Sunnyview Ln
Kalispell, MT
Specialties
Obstetrics & Gynecology
Gender
Female
Education
Medical School: Univ Of Al Sch Of Med, Birmingham Al 35294
Graduation Year: 1993

Data Provided By:
Wayne Alexander Miller, MD
(406) 756-0715
1200 Old Timber Trl
Kalispell, MT
Specialties
Medical Genetics, Obstetrics And Gynecology
Gender
Male
Education
Medical School: Columbia Univ Coll Of Physicians And Surgeons, New York Ny 10032
Graduation Year: 1972

Data Provided By:
Ellis Mast Sowell, MD
(406) 755-5858
210 Sunnyview Ln
Kalispell, MT
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Univ Of Tx Southwestern Med Ctr At Dallas, Med Sch, Dallas Tx 75235
Graduation Year: 1961

Data Provided By:
Robert Manning Rogers
(406) 752-8282
75 Claremont St
Kalispell, MT
Specialty
Obstetrics & Gynecology

Data Provided By:
Van Kirke Nelson, MD
(406) 752-5252
210 Sunnyview Ln
Kalispell, MT
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Univ Of Southern Ca Sch Of Med, Los Angeles Ca 90033
Graduation Year: 1957

Data Provided By:
Richard Harlan Taylor, MD
(801) 571-7557
75 Claremont St Ste A
Kalispell, MT
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Univ Of Ut Sch Of Med, Salt Lake Cty Ut 84132
Graduation Year: 1980

Data Provided By:
Irene R Martin, MD
(406) 752-8433
211 Parkway Dr
Kalispell, MT
Specialties
Family Practice, Obstetrics And Gynecology
Gender
Female
Education
Medical School: Univ Of Nd Sch Of Med, Grand Forks Nd 58201
Graduation Year: 1982

Data Provided By:
Dr.Richard Taylor
(406) 752-8282
75 Claremont St # A
Kalispell, MT
Gender
M
Education
Medical School: Univ Of Ut Sch Of Med
Year of Graduation: 1980
Speciality
Gynecologist (OBGYN)
General Information
Accepting New Patients: Yes
RateMD Rating
1.3, out of 5 based on 3, reviews.

Data Provided By:
Richard Maxwell Natelson, MD
(406) 756-2229
6 Sunset Plz
Kalispell, MT
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Univ Di Palermo, Fac Di Med E Chirurgia, Palermo, Italy
Graduation Year: 1986

Data Provided By:
Perry Keith Birky, MD
(406) 752-0303
1292 Burns Way
Kalispell, MT
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Univ Auto De Guadalajara, Fac De Med, Guadalajara, Jalisco, Mexico
Graduation Year: 1975

Data Provided By:
Data Provided By:

Hormone Replacement Therapy (HRT) and Ear Pain

Answers to Your Questions about Hearing Loss Issues  

  • Home
  • WebLog
June 30, 2009: 9:22 am: Dr. Neil Ototoxic Drugs

Hormone Replacement Therapy (HRT) and Ear Pain

by Neil Bauman, Ph.D.

A lady explained:

I have recently started taking HRT [hormone replacement therapy] (estrogen only) via a transdermal patch 50mcg, for the last 11 weeks. Since starting HRT I have had a constant pain deep inside my left ear, with intermittent nerve pain radiating behind the ear. It can happen anytime and last from 1 min to 1 hr to all day.

My doctor has examined my ear but can not find anything wrong. I decided to stop the HRT for one week. The pain subsided quite dramatically, however my menopausal symptoms got worse. My doctor suggested I start a lower dose 25mcg. With the lower dose, the pain is mild compared to what it was, (I can live with it), the pain behind the ear has gone and my menopausal symptoms are manageable.

Do you think HRT could have caused this ear problem?

I haven’t heard of ear pain specifically associated with HRT, although it is a reported side effect of Progesterone and a number of “hormone” drugs, so I wouldn’t be at all surprised if that is what is happening. (Incidentally, a number of antidepressants have ear pain as a side effect too—all the SSRIs for example.)

The fact that when you stopped the HRT the pain went away is very strong circumstantial evidence that the pain was indeed related to the HRT. Also, the fact that the pain came back when you restarted the HRT is strong corroborating evidence. The clincher is that taking a reduced dose gives you reduced pain.

Obviously, taking the lowest dose that will control most of your symptoms is a wise way to go. Alternately, you could dump the HRT completely and use alternate medicine—herbals, etc. which can help relieve your symptoms without the painful side effects.

--> Printer Friendly VersionPrinter Friendly Version 1 Comment

One Response

  1. carrie Says:
    after publication. --> February 20th, 2010 at 6:03 am

    I started hrt combined and within 10 days ear drumming started,I think there is a connection although my doctor says otherwise so I have now stopped hrt to see if the ear trouble subsides.

Leave a Comment

Name

Mail (will not be published)

Website

Please note: Comment moderation is enabled and may delay your comment. There is no need to resubmit your comment.

Archived Entry

  • Post Date :
  • at 9:22 am
  • Category :
  • Ototoxic Drugs
  • Do More :
  • You can leave a response , or trackback from your own site.
Resources:
Categories:
  • American Sign Language (1)
  • Assistive Devices (79)
  • Autoimmune Inner Ear Disease (AIED) (3)
  • Balance Problems (9)
  • Cell Phones (22)
  • Cochlear Implants (18)
  • Coping Strategies (82)
  • Ear Problems (11)
  • Entertainment (11)
  • Hearing (General) (9)
  • Hearing Aids (72)
  • Hearing Loss (57)
  • Large Vestibular Aq...

Click here to read more from The Center for Hearing Loss Help